MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPRESS SHORT ANTI-ROTATION SPINDLE 600LBS WITH DRILL AND PINS 38MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. COMPRESS SHORT ANTI-ROTATION SPINDLE 600LBS WITH DRILL AND PINS 38MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) d10 - concomitant devices - compress short anti-rotation spindle 400lbs with drill and pins 38mm catalog #: 178365 lot #: 977510.G2 - report source - foreign: event occurred in japan.The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported during knee arthroplasty that when the surgeon attempted to use a spindle implant, the drill packaged with the device fractured.Another spindle was used to complete the procedure.Attempts have been made, however, no additional information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a3, b4, g3, g6, h2, h3, h6, h11.H6 - component code - proposed code is mechanical (g04) - drill the product was evaluated through manufacturing review, however, the reported event could not be confirmed.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, h2, h3, h6.The following section was corrected: h11.The reported event was unable to be confirmed, as no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information to report at this time.

Brand Name
COMPRESS SHORT ANTI-ROTATION SPINDLE 600LBS WITH DRILL AND PINS 38MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21326987
Report Number0001825034-2025-00287
Device Sequence Number18098405
Product Code KWA
UDI-Device Identifier00880304509047
UDI-Public(01)00880304509047(17)290216(10)814370
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number178366
Device Lot Number814370
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer04/17/2025
06/23/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date04/28/2025
06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Patient SexMale